Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mixed Bipolar / Pdoc...

Posted by bleauberry on August 9, 2012, at 8:01:50

In reply to Mixed Bipolar / Pdoc..., posted by sheilac on August 7, 2012, at 16:37:01

If weight gain in as issue, then that pretty much rules out all of the antipsychotics, and all of the mood stabilizers except maybe lamictal. I disagree with the opinions on zoloft or antidepressants. There is too much mystery involved for anyone to know if you would do well or do poorly on any certain med. There is too much overlap between one diagnosis name and another, and too much error in it because it is not factual but just opinion. That means there will also be overlap in which drugs are helpful or hurtful. For example, it seems to me one of the last things you would want to give to a patient with supposedly mixed bipolar is an amphetamine, but it is helpful to you. I like the zoloft idea except I really don't favor it as a stand alone antidepressant. But with Adderall on board it sort of fits the combo ideas I favor that include zoloft + tca. I think an little known option could do well with you, Savella.

Anyway, depakote is a weight gainer for most people, including me, I can't ever gain weight, but on mood stabilizers and antipsychotics I do. For a straight out mood stabilizer I would favor magnesium in the form of Mg glycinate over lithium, Mg malate or taurate as second choices.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bleauberry thread:1022839
URL: http://www.dr-bob.org/babble/20120803/msgs/1022917.html